Suggest ways to wean off Tramadol

default
Posted on Fri, 7 Oct 2016 in Pain Management
Question: Hi my name is XXXXXXX i've been taking tramadol for a long time about 6 years 8 Capsula day 50mg I really want to go off tramadol can you please help me
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Slow tapering to prevent withdrawal

Detailed Answer:
Thank you for asking XXXXXXX

I read your question and i understand your concern. Opioid pain-killer such as tramadol for 6 years with maximum tolerable dose of 400 mg in 24 hours , if to be discontinued , it should be slow tapering and with some supportive pain killer. I would want you to visit your pain medicine specialist or addiction medicine specialist and let them devise a strategy for slowly tapering these tramadol pain killers. For example reducing to 6 pills a day for a few weeks then 5 then 4 then 3 then 2 and then 1 and then slowly weaned off. Along with it you will need some other pain killer. Quick discontinuation will lead to extreme withdrawal symptoms and is not recommended.

Let your pain management expert decide what to do. I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

backtotop2